# SDR 98ZZZX1859

- Difficulty date: April 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6954E
- Make and model: Cessna 175A
- Aircraft serial: 56454
- Engine: Cont GO300*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 626146
- Condition: Cracked
- Location: Ring Groove
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS IN SHOP FOR ANNUAL INSPECTION, CHECKING COMPRESSIONS.  FOUND 3 CYLINDERS WITH BELOW ACCEPTABLE COMPRESSION READINGS.  PULLED CYLINDERS TO EXAMINE.  FOUND BROKEN RINGS IN 2 CYLINDERS AND CRACKED PISTONS.  DECISION WAS MADE TO REMOVE THE 3 OTHER ACCEPTABLE CYLINDERS.  OUT OF 6 CYLINDERS, 5 PISTONS WERE CRACKED STARTING FROM AN OIL RETURN HOLE AT THE 4 RING GROOVE UP.  OUT OF 5 PISTONS WITH CRACKS, 2 OUT OF 5 HAD BROKEN RINGS ALSO WHICH RENDERED THE BARRELS OF CYLINDERS UNSERVICEABLE AND SCRAP.
